Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 80, NWS Seattle, WA

April 11, 2021

NWS Seattle, WA issued this small craft advisory at Apr 11, 2021, 2:47 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2021, 2:47 PM PDT (21:47 UTC)
Expired
Apr 11, 2021, 11:00 PM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

540 
WHUS76 KSEW 112147
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
247 PM PDT Sun Apr 11 2021

PZZ150-153-156-170-173-176-120600-
/O.NEW.KSEW.SC.Y.0080.210411T2147Z-210412T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
247 PM PDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-120600-
/O.NEW.KSEW.SC.Y.0081.210412T1900Z-210413T0500Z/
Puget Sound and Hood Canal-
247 PM PDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From noon to 10 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-120600-
/O.NEW.KSEW.SC.Y.0081.210412T1900Z-210413T0500Z/
Northern Inland Waters Including The San Juan Islands-
247 PM PDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From noon to 10 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
794 
WHUS76 KSEW 120319
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
819 PM PDT Sun Apr 11 2021

PZZ150-153-156-170-173-176-120600-
/O.CON.KSEW.SC.Y.0080.000000T0000Z-210412T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
819 PM PDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-121130-
/O.CON.KSEW.SC.Y.0081.210412T1900Z-210413T0500Z/
Puget Sound and Hood Canal-
819 PM PDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
MONDAY...

* WHAT...North winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From noon to 10 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-121130-
/O.CON.KSEW.SC.Y.0081.210412T1900Z-210413T0500Z/
Northern Inland Waters Including The San Juan Islands-
819 PM PDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From noon to 10 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:15 PM PDT, 32 minutes earlier.

Area forecast discussion, Apr 11, 2:15 PM PDT, 32 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
215 PM PDT Sun Apr 11 2021

.SYNOPSIS...An upper ridge will build over British Columbia through
the week ahead as an upper low develops over the Great Basin. A weak
upper trough might touch off some showers over the Cascades Monday
afternoon. Otherwise, Western Washington will have dry weather with
a warming trend in the week ahead.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...With mostly clear
skies and a cool dry air mass in place, it will again chilly at
daybreak Monday morning. Offshore flow will increase at times in the
days ahead and highs will warm , but skies are mostly clear and
Western Washington will see a warming trend in the week ahead. I put
a few clouds and a slight chance of showers in the Cascades--near
the Crest as a trough moves south through the region. Upper heights
start to rise Monday night and Tuesday as an upper ridge starts to
build into British Columbia. Even as a large upper low develops over
the Great Basin in the week ahead, upper ridging over B.C. and
Alberta will allow high temps to warm into the 60s by the middle of
the week. 19

.LONG TERM /THURSDAY THROUGH SUNDAY/...An upper ridge will be
centered over B.C. and Alberta for the second half of the week. That
will keep Western Washington sunny and warm with high temps in the
60s to lower 70s each day, except perhaps peaking on Friday with mid
70s a pretty good bet for the interior. Lows will be 35 to 45. 19

&&

.AVIATION...Northerly flow aloft will continue through Monday
with an upper ridge offshore and an upper trough dropping south into
Eastern Washington on Monday. At the surface, northerly offshore
flow will continue with a trough near the coast. The air mass will
be stable. Skies will be mostly clear.

KSEA...Mostly clear. North wind 6-12 knots will ease a little
tonight then rise to 12-18 knots with higher gusts Monday afternoon.
Schneider

&&

.MARINE...Offshore flow will continue through much of the
upcoming week. There will be small craft advisory strength north to
northwest winds over the Coastal Waters at times the next few days,
mainly afternoon and evening hours. There will also be small craft
advisory strength northerly winds for the inland waters Monday and
Tuesday in the afternoon and evening hours. Schneider

.HYDROLOGY...River flooding not expected over the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 PM PDT this evening for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory from noon to 10 PM PDT Monday for Northern
     Inland Waters Including The San Juan Islands-Puget Sound
     and Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:47 PM PDTSmall Craft AdvisorySEW36 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.